Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Normal subspaces of products of finitely many ordinals


Author: William G. Fleissner
Journal: Proc. Amer. Math. Soc. 131 (2003), 2279-2287
MSC (2000): Primary 54B10, 54D15, 03E10
Published electronically: December 30, 2002
MathSciNet review: 1963778
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $X$ be a subspace of the product of finitely many ordinals. If $X$ is normal, then $X$ is strongly zero-dimensional, collectionwise normal, and shrinking. The proof uses $(\kappa_1, \ldots , \kappa_n)$-stationary sets.


References [Enhancements On Off] (What's this?)

  • 1. Engelking, R. General Topology, Heldermann Verlag, Berlin, 1989. MR 91c:54001
  • 2. Fleissner, W. Metacompact subspaces of products of ordinals, Proc. Amer. Math. Soc. 130(2002)293-301. MR 2002h:54021
  • 3. Fleissner, W., Kemoto, N., Terasawa, J. Strong Zero-Dimensionality in Products of Ordinals, submitted.
  • 4. Kemoto, N., Nogura, T., Smith K., and Yajima Y., Normal subspaces in products of two ordinals, Fund. Math. 151(1996) 279-297. MR 98b:54011
  • 5. Kemoto, N., Smith, K., and Szeptycki, P. Countable paracompactness versus normality in subspaces of $\omega_1^2$, Topol. Appl. 104(2000)141-154. MR 2001e:54045
  • 6. Kemoto, N. and Smith, K. Hereditary countable metacompactness in finite and infinite product spaces of ordinals, Topol. Appl. 77(1997)57-63. MR 98j:54041
  • 7. Kunen, K. Set Theory, An Introduction to Independence Proofs, Elsevier, 1980. MR 82f:03001
  • 8. Stanley, A., Normal subspaces of finite products of ordinals, Abstracts AMS 19(1998)474.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 54B10, 54D15, 03E10

Retrieve articles in all journals with MSC (2000): 54B10, 54D15, 03E10


Additional Information

William G. Fleissner
Affiliation: Department of Mathematics, University of Kansas, Lawrence, Kansas 66045
Email: fleissne@math.ukans.edu

DOI: http://dx.doi.org/10.1090/S0002-9939-02-06751-5
PII: S 0002-9939(02)06751-5
Keywords: Normal, collectionwise normal, shrinking, stationary set, pressing down lemma, finite product of ordinals
Received by editor(s): May 11, 2000
Received by editor(s) in revised form: February 22, 2002
Published electronically: December 30, 2002
Communicated by: Alan Dow
Article copyright: © Copyright 2002 American Mathematical Society